| Model Number |
WA22037C |
| Medical Device Problem Codes |
Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
06/01/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The suspect medical devices have not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical devices are returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
Event or Problem Description
Olympus was informed that during a therapeutic transurethral resection of the bladder tumor (turbt) procedure, the loop wires at the distal end of three hf resection electrodes broke.It is unknown when exactly this damage occurred and whether a fragment fell inside the patient.No further information was provided but there was no report about an adverse event or patient injury.
Additional Manufacturer Narrative
Additional information: describe event or problem; device evaluation: the suspect medical device was returned to olympus for evaluation/investigation.The investigation confirmed that the loop wires at the distal end of three hf resection electrodes broke off.Furthermore, one of the loop wires showed discolorations (temper color), another loop wire showed material deposits.The cause of this damage and the breakage of the loop wires is most likely a contact with a conducting object and resulting short circuits.Therefore, this event/incident was attributed to use error.Furthermore, a material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot numbers of the hf resection electrodes without showing any abnormalities.The case will be closed from olympus side with no further actions but the reported event/incident will be recorded for trending and surveillance purposes.Furthermore, the user will be informed about the investigation results and retrained to correctly use the olympus medical devices.
Event or Problem Description
Olympus was informed that during a therapeutic transurethral resection of the bladder tumor (turbt) procedure, the loop wires at the distal end of three hf resection electrodes broke and fell inside the patient.However, no fragment remained inside the patient since they were reportedly retrieved.No further information was provided but there was no report about an adverse event or patient injury.
Additional Manufacturer Narrative
Event or Problem Description